Alert archive / California / Excessive Heat Warnings in 2021

Excessive Heat Warning 6, NWS Las Vegas, NV

August 13, 2021Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this excessive heat warning at Aug 13, 2021, 2:18 PM PDT for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Aug 15, 2021, 10:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2021, 2:18 PM PDT (21:18 UTC)
In effect from
Aug 15, 2021, 10:00 AM PDT
Expired
Aug 16, 2021, 8:00 PM PDT
In force
34 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS75 KVEF 132118
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
218 PM PDT Fri Aug 13 2021

CAZ520-522-523-NVZ017-141200-
/O.UPG.KVEF.EH.A.0006.210815T1700Z-210817T0300Z/
/O.NEW.KVEF.EH.W.0006.210815T1700Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
218 PM PDT Fri Aug 13 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM SUNDAY TO 8 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110
  degrees at Barstow and Pahrump, 100 to 105 in the Owens Valley
  and 118 to 123 in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...From 10 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
6 follow-up statements
212 
WWUS75 KVEF 140927
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
227 AM PDT Sat Aug 14 2021

CAZ520-522-523-NVZ017-142200-
/O.CON.KVEF.EH.W.0006.210815T1700Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
227 AM PDT Sat Aug 14 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO
8 PM PDT MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110
  degrees at Barstow and Pahrump, around 105 in the Owens Valley
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...From 10 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out 
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
670 
WWUS75 KVEF 142148
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
248 PM PDT Sat Aug 14 2021

CAZ520-522-523-NVZ017-151100-
/O.CON.KVEF.EH.W.0006.210815T1700Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
248 PM PDT Sat Aug 14 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO
8 PM PDT MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...From 10 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
853 
WWUS75 KVEF 150854
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
154 AM PDT Sun Aug 15 2021

CAZ520-522-523-NVZ017-151730-
/O.CON.KVEF.EH.W.0006.210815T1700Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
154 AM PDT Sun Aug 15 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...From 10 AM today to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

NVZ014-015-151730-
/O.NEW.KVEF.HT.Y.0003.210815T1700Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
154 AM PDT Sun Aug 15 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
MONDAY...

* WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in
  Caliente, Hiko, and Beatty.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...From 10 AM this morning to 8 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out 
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
967 
WWUS75 KVEF 151707
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1007 AM PDT Sun Aug 15 2021

CAZ520-522-523-NVZ017-161100-
/O.CON.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
1007 AM PDT Sun Aug 15 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

NVZ014-015-161100-
/O.CON.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
1007 AM PDT Sun Aug 15 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in 
  Caliente, Hiko, and Beatty.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
473 
WWUS75 KVEF 160909
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
209 AM PDT Mon Aug 16 2021

CAZ520-522-523-NVZ017-170300-
/O.CON.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
209 AM PDT Mon Aug 16 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

NVZ014-015-170300-
/O.CON.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
209 AM PDT Mon Aug 16 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in 
  Caliente, Hiko, and Beatty.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
329 
WWUS75 KVEF 170248
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
748 PM PDT Mon Aug 16 2021

CAZ520-522-523-NVZ017-170400-
/O.EXP.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
748 PM PDT Mon Aug 16 2021

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

The excessive heat will end as high temperatures decrease Tuesday,
and drop several degrees by Wednesday.

$$

NVZ014-015-170400-
/O.EXP.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
748 PM PDT Mon Aug 16 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The abnormal heat will end as high temperatures decrease Tuesday,
and drop several degrees by Wednesday.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Aug 13, 10:48 AM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 13, 10:48 AM PDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1048 AM PDT Fri Aug 13 2021

Updated Aviation Section

.SYNOPSIS...Strong area of high pressure over the Great Basin and
Mojave Desert will lead to above normal temperatures this weekend.
Weak disturbance moving along the southern periphery of the high
will interact with monsoon moisture leading to a chance of showers
and thunderstorms each day. Another disturbance will lead to
an upswing in storms during the middle of next week.
&&

.UPDATE...Considerable cloud cover could be seen on recent satellite
loops over southern Nevada and northwest Arizona which also clearly
reveals the circulation of an inverted trough moving slowly to the
west. Fairly deep moisture lingers over much of Clark, eastern San
Bernardino and Mohave counties with surface dewpoints in the lower
60s and precipitable water values of 1.0-1.5" and up to 1.75" near
Lake Havasu. Limited surface heating should lead to subdued
convection through late this afternoon and the latest HRRR and
HREF indicate solutions support this. The leading edge of the
inverted trough is moving into much drier conditions below 700 mb
over Inyo and San Bernardino counties so we should not see much
initiation associated with this feature. The main area to watch will
be central and southern Mohave County as the latest HRRR and HREF
members indicate late day thunderstorms over the rim country west of
Flagstaff will move toward the west late this afternoon and
potential impact areas from Peach Springs down to Kingman and the
Hualapai mountains.
&&

.PREV DISCUSSION...222 AM PDT

.DISCUSSION...Through next Thursday.

Very impressive thunderstorm that tracked from northeast Clark
County south across the Lake Mead National Recreation Area finally
dissipated just north of Laughlin/Bullhead City around midnight.
Radar continues to detect a few showers over parts of northwest
Arizona and can't rule out a stray thunderstorm the rest of tonight
as SPC mesoanalysis shows a disturbance over northwest Arizona.

Models shift this disturbance slowly west across southern
Nevada/Mojave Desert today before feature moves west into central
California Saturday. Deepest monsoon moisture will stay positioned
across southeast Nevada, northwest Arizona and parts of eastern San
Bernardino County. Storms that develop in this area will be capable
of producing brief heavy rain as well as gusty winds. Further west
where monsoon moisture is not as great gusty winds will be the
primary concern.

Under the strong ridge temperature will warm to about 5-7 degree
above normal by Sunday. Latest HeatRisk illustrates high to very
high values building over parts of the western Mojave Desert, Inyo
County and southern Nye County Sunday/Monday. Have issued a
Excessive Heat Watch from 10 am Sunday through 8 pm Monday evening.

Inverted trough that tracked through southern Arizona over the
weekend still forecast to pull higher moisture values westward into
far southeast California/southwest Arizona by Monday. Exactly how
this moisture interacts with longwave trough moving through Pac
NW/Great Basin by the middle of next week may still be in question?
But, NBM continues to advertise an increase in PoPs for Lincoln,
Clark, eastern San Bernardino and Mohave Counties through the middle
of next week.
&&

.AVIATION...For McCarran...Overall minor impacts expected today but
low confidence in moderate thunderstorm outflow impacts possible.
Generally a BKN deck of mid level clouds are expected throughout the
day with minor clearing in the afternoon. Winds to stay generally
light and out of the east-southeast. However, VCTS which could
result in gusty outflow winds are still a possibility in some
simulations. If so, keep an eye on storm development over the high
terrain of the LV Valley for inbound gusts. Did not include a TEMPO
line due to low confidence but amendments may be needed if
confidence increases. Otherwise, light winds overnight and BKN mid
level clouds are again expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Generally quiet conditions expected through the first
few hours of the TAF period today but TSRA development across
Arizona and high terrain areas of Nevada and California could result
in some terminal impacts this evening. Best chances look like
KEED/KIFP and secondarily KBIH. Another complex of thunderstorms is
expected out of western Arizona that could push gusty outflow winds
from the east towards the Colorado River Valley, shifting winds to
the east late tonight and resulting in gusts over 30 kts. Continued
the PROB30 groups from the 12Z issuance for these terminals. Also
included TEMPO groups for KBIH and KHND for nearby VCTS impacts as
well.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Adair
DISCUSSION...Pierce
AVIATION...Boucher

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:37 AM PDTExcessive Heat WatchVEFInyo, San Bernardino12 hr
Aug 13, 2:23 PM PDTSevere Thunderstorm WarningVEFSan Bernardino52 min
Aug 13, 2:46 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Aug 13, 3:20 PM PDTSevere Thunderstorm WarningVEFSan Bernardino40 min
Aug 13, 4:04 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 min
Aug 13, 4:55 PM PDTSevere Thunderstorm WarningVEFSan Bernardino50 min
Aug 12, 7:06 PM PDTSevere Thunderstorm WarningVEFClark39 min
Aug 12, 7:40 PM PDTSevere Thunderstorm WarningVEFClark50 min
Aug 12, 7:46 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Aug 12, 8:17 PM PDTSevere Thunderstorm WarningVEFClark58 min
Aug 12, 8:42 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Aug 12, 9:10 PM PDTSevere Thunderstorm WarningVEFClark50 min

Nearby

Excessive Heat Warnings in California, 2021Excessive Heat Warnings in Nevada, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.